Alert archive / Florida / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Aug 22, 2008, 10:28 AM EDT for Duval County, Florida. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2008, 10:28 AM EDT (14:28 UTC)
- Expired
- Aug 22, 2008, 1:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 28 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 10:55 AM EDT | FLOOD | Jacksonville Heights, FL | PUBLIC REPORTED 6 INCHES OF WATER INTO GARAGE OF HOME AT 6314 105TH STREET NEAR BLANDING BLVD. |
| Aug 22, 10:55 AM EDT | FLOOD | Riverside, FL | PUBLIC REPORTED INTERSECTION OF PARK STREET AND CHALLEN AVENUE IS COMPLETELY FLOODED. |
| Aug 22, 12:00 PM EDT | FLASH FLOOD | Nw Downtown Jacksonvill, FL | FLASH FLOODING OCCURRED ALONG MONCRIEF CREEK WITH ONE OF THE MOST SIGNIFICANT RISES IN WATER EXPERIENCED ALONG THE CREEK. AT 209 PM EDT THE SUMMER BROOK HEALTH CARE CENTER AT 5377 MONCRIEF ROAD WAS EVACUATED WITH WATER SURROUNDING THE FACILITY. DURING THE FLOO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 92 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KJAX 221428
FFWJAX
FLC031-221730-
/O.NEW.KJAX.FF.W.0002.080822T1428Z-080822T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1028 AM EDT FRI AUG 22 2008
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL DUVAL COUNTY IN NORTHEAST FLORIDA
* UNTIL 130 PM EDT
* AT 1027 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM TROPICAL STORM FAY RAINBANDS OVER
THE WARNED AREA WITH RAINFALL AMOUNTS OF 2 TO 4 INCHES EXPECTED
THROUGH NOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
MARCO...RIVERSIDE...NORMANDY...DOWNTOWN JACKSONVILLE AND MANDARIN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DUE TO LOCALLY HEAVY RAINFALL...FLASH FLOODING IS EITHER OCCURRING...
OR EXPECTED TO RAPIDLY OCCUR...ALONG MONCRIEF CREEK...MCCOYS CREEK...
AND HOGANS CREEK IN NORTHWESTERN JACKSONVILLE.
ALONG MONCRIEF CREEK...SIGNIFICANT FLOODING CAN BE EXPECTED IN THE
AREA OF LEONARD CIRCLE WEST FROM WEST 26TH STREET TO WEST 33RD STREET
AND THEN ALONG THE CREEK FROM WEST 33RD STREET TO NEAR GOLFBROOK
DRIVE. THE BRIDGE AT WEST 33RD STREET MAY BE IMPASSIBLE DUE TO
FLOWING WATER. FLOODING IS ALSO POSSIBLE NEAR MONCRIEF ROAD AT AND
NEAR WHERE THE MONCRIEF CREEK CROSSES THE ROADWAY.
ALONG MCCOYS CREEK...SIGNIFICANT FLOODING CAN BE EXPECTED FROM NEAR
INTERSTATE 10 NORTHWARD THROUGH HOLLYBROOK PARK TO THE INTERSECTION
OF MCCOY CREEK BOULEVARD AND FITZGERALD STREET. FROM THAT
INTERSECTION THE FLOODING WILL MOVE EAST ALONG MCCOY CREEK BOULEVARD
TO INTERSTATE 95 AND THIS INCLUDES THE BRIDGES CROSSING THE CREEK AT
KINGS AND STOCKTON STREETS. WATER ALONG MCCOY CREEK BOULEVARD MAY BE
THREE TO FOUR FEET DEEP WITH A SWIFT CURRENT. DO NOT TRY TO DRIVE
ALONG MCCOY CREEK BOULEVARD OR CROSS THE CREEK AT KINGS AND STOCKTON
STREETS.
ALONG HOGANS CREEK...SIGNIFICANT FLOODING CAN BE EXPECTED NEAR SHANDS
MEDICAL CENTER...AND CONFEDERATE...HENRY J KLUTHO...AND JEFFERSON
STREET PARKS. THIS INCLUDES BRIDGE CROSSINGS...WALKWAYS...AND LOCAL
BUSINESSES. WATER MAY BE SEVERAL FEET DEEP WITH A SWIFT CURRENT. DO
NOT TRY TO WALK OR DRIVE IN THESE AREAS.
INTERESTS ALONG THESE CREEKS SHOULD IMMEDIATELY PREPARE TO PROTECT
LIFE AND PROPERTY FROM FLOODING. DUE TO THE SWIFT CURRENTS IN THE
CREEKS. PERSONS SHOULD NOT ENTER OR DRIVE INTO FLOODED AREAS.
REMEMBER...TURN AROUND DONT DROWN. DO NOT DRIVE INTO FLOODED AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.
LAT...LON 3016 8156 3016 8164 3018 8167 3019 8167
3019 8169 3028 8185 3047 8175 3030 8151
$$
HESS1 follow-up statement
000
WGUS72 KJAX 221727
FFSJAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
127 PM EDT FRI AUG 22 2008
FLC031-221734-
/O.EXP.KJAX.FF.W.0002.000000T0000Z-080822T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUVAL FL-
127 PM EDT FRI AUG 22 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 PM EDT FOR CENTRAL
DUVAL COUNTY...
...FLOODING WILL CONTINUE...
RADAR INDICATES RAIN CONTINUING ACROSS DUVAL COUNTY...WITH THE
HEAVIEST RAIN SHIFTING TO THE EASTER PART OF THE COUNTY.
WIDESPREAD FLOODING IS EXPECTED TO CONTINUE...AND AN AREAL FLOOD
WARNING CONTINUES IN EFFECT FOR DUVAL COUNTY.
AVOID DRIVING ON FLOODED ROADWAYS. REPORT FLOODING TO THE NEAREST
LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3016 8156 3016 8164 3018 8167 3019 8167
3019 8169 3028 8185 3047 8175 3030 8151
$$
WOLFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 10:25 AM EDT, 3 minutes earlier.
Area forecast discussion, Aug 22, 10:25 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1025 AM EDT FRI AUG 22 2008
...TROPICAL STORM WARNINGS IN EFFECT FOR THE COASTAL COUNTIES AS WELL
AS PUTNAM AND CLAY COUNTIES...
...WIND ADVISORIES IN EFFECT FOR MOST INLAND COUNTIES...
...FLOOD WATCH IN EFFECT FOR ALL AREAS...
.UPDATE...RAINBANDS CONTINUE TO ROTATE THROUGH THE CWA IN
ASSOCIATION WITH FAY. FAY IS NEAR GILCHRIST COUNTY AT THIS TIME.
SOME OF THE CONVECTIVE CELLS IN THE NE QUADRANT BECOMING STRONGER AT
TIMES. HAVE CONTINUED TO ISSUE FLOOD WARNINGS WHERE THE BANDS SET UP
WITH THE HEAVIEST ONE NOW OVER THE COASTAL AREAS OF NE FL. THIS BAND
TRAILS DOWN INTO ERN MARION COUNTY WHICH SHOULD LIFT GRADUALLY NWD
AS FAY CONTINUES TO DRIFT OFF TOWARD THE W. WILL NEED TO WATCH SOME
OF THE STRONGER CELLS THAT ROTATE GIVEN THE INCREASED HELICITY
VALUES. CURRENT ZONES ARE ON TRACK WITH LITTLE NEEDED TO CHANGE AT
THIS TIME. WILL NEED TO RE-EVALUATE WIND ADVISORIES THIS AFTERNOON
AND POSSIBLY EXTEND THEM INTO THIS EVENING/OVERNIGHT.
&&
.AVIATION...IFR CONDITIONS WILL CONTINUE TODAY AS HEAVY SHOWERS FROM
TS FAY REDUCE VSBYS/CIGS. WINDS GUSTS TO AROUND 50 KNOTS ARE
POSSIBLE IN RAINBANDS.
&&
.MARINE...SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE WATERS
TODAY AS RAINBANDS ON EAST SIDE OF TS FAY MOVE INTO THE COASTAL
WATERS. GETTING PEAK WINDS OF AROUND 55 KT OVER ST JOHNS COUNTY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 83 73 85 73 / 100 80 60 40
SSI 81 76 83 77 / 100 70 50 30
JAX 82 75 84 76 / 100 80 60 50
SGJ 83 76 84 77 / 100 70 60 40
GNV 83 74 86 73 / 100 90 60 50
OCF 84 74 86 74 / 100 80 60 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH LATE TONIGHT FOR ALACHUA-BAKER-BRADFORD-CLAY-
COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-
PUTNAM-ST JOHNS-SUWANNEE-UNION.
TROPICAL STORM WIND WARNING UNTIL 5 AM EDT SATURDAY FOR CLAY-
DUVAL-FLAGLER-NASSAU-PUTNAM-ST JOHNS.
TROPICAL STORM WARNING FOR DUVAL-FLAGLER-NASSAU-ST JOHNS.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-COLUMBIA-
GILCHRIST-HAMILTON-MARION-SUWANNEE.
WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR BAKER-BRADFORD-
UNION.
GA...FLOOD WATCH THROUGH LATE TONIGHT FOR APPLING-ATKINSON-BACON-
BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
LAKE WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
DAVIS-PIERCE-WARE-WAYNE.
TROPICAL STORM WIND WARNING UNTIL 5 AM EDT SATURDAY FOR COASTAL
CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
TROPICAL STORM WARNING FOR COASTAL CAMDEN-COASTAL GLYNN.
AM...TROPICAL STORM WARNING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH
FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL 20
NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL
OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
SHASHY/HESS/WOLF/LETRO/KERNSIn the hours before
Local storm report, Aug 22, 9:19 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 AM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM TROPICAL STORM 5 NNE ORANGE PARK 30.24N 81.67W
08/22/2008 DUVAL FL ASOS
JACKSONVILLE NAVAL AIR STATION ASOS MEASURED WIND GUST TO
51 MPH.
&&
ECZLocal storm report, Aug 22, 9:43 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
943 AM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TROPICAL STORM 4 SE ST. AUGUSTINE 29.86N 81.26W
08/22/2008 AMZ454 FL C-MAN STATION
THE SAUF1 C-MAN STATION REPORTED SUSTAINED SOUTHEAST
WINDS AT 35 KNOTS WITH A GUST TO 51 KNOTS.
&&
ARSLocal storm report, Aug 22, 9:56 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
956 AM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TROPICAL STORM PALM COAST 29.57N 81.21W
08/22/2008 FLAGLER FL EMERGENCY MNGR
SPOTTER MEASURED WIND GUST TO 66 MPH IN EASTERN PALM
COAST.
&&
ECZSpecial weather statement, Aug 22, 9:56 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 956 AM EDT FRI AUG 22 2008 FLZ025-221445- DUVAL- 956 AM EDT FRI AUG 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1045 AM EDT... AT 956 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF HEAVY SHOWERS OVER SOUTHEASTERN DUVAL COUNTY AND NORTHERN ST JOHNS COUNTY...MOVING NORTHWEST AT 40 MPH. RADAR INDICATES SOME ROTATION WITHIN THIS BAND OF SHOWERS...AND BRIEF FUNNEL CLOUDS ARE POSSIBLE ALONG WITH STRONG GUSTY WINDS UP TO 60 MPH ASSOCIATED WITH THIS BAND OF HEAVY SHOWERS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. WOLF
Local storm report, Aug 22, 10:03 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1003 AM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM NON-TSTM WND DMG NORMANDY 30.31N 81.76W
08/22/2008 DUVAL FL TRAINED SPOTTER
A TRAINED SKYWARN SPOTTER REPORTED 2 LARGE TREES SNAPPED
OFF ABOUT 6 FEET ABOVE THE GROUND ALONG FIRESTONE AND
MORSE ROADS WEST OF INTERSTATE 295.
&&
BKERNSLocal storm report, Aug 22, 10:21 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1021 AM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM HEAVY RAIN PALM COAST 29.57N 81.21W
08/22/2008 M0.00 INCH FLAGLER FL EMERGENCY MNGR
THE FLAGLER COUNTY EMERGENCY MANAGER REPORTED THE
FOLLOWING RAINFALL REPORTS.8.70 INCHES AT THE EOC. 5.05
INCHES IN NORTHEAST PALM COAST AND 8.45 IN WEST PALM
COAST.
&&
BKERNSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:15 PM EDT | Flash Flood Warning | JAX | Duval | 6 hr |
| Aug 22, 12:19 AM EDT | Areal Flood Warning | JAX | Baker | 6 hr |
| Aug 22, 1:35 AM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 8 hr |
| Aug 22, 4:58 AM EDT | Areal Flood Warning | JAX | Baker, Columbia | 2 hr |
| Aug 22, 6:01 AM EDT | Areal Flood Warning | JAX | Columbia | 6 hr |
| Aug 22, 7:07 AM EDT | Areal Flood Warning | JAX | Baker, Columbia, Hamilton, Nassau, Suwannee | 3 hr |
| Aug 22, 9:24 AM EDT | Areal Flood Warning | JAX | Duval, Flagler, Nassau, Saint Johns | 6 hr |
| Aug 22, 9:57 AM EDT | Areal Flood Warning | JAX | Baker, Columbia, Hamilton, Suwannee | 6 hr |
| Aug 22, 11:51 AM EDT | Areal Flood Warning | JAX | Nassau | 6 hr |
| Aug 22, 12:07 PM EDT | Special Marine Warning | JAX | 53 min | |
| Aug 22, 12:45 PM EDT | Tornado Warning | JAX | Duval, Nassau | 30 min |
| Aug 22, 12:52 PM EDT | Tornado Warning | JAX | Duval, Saint Johns | 38 min |
| Aug 22, 1:15 PM EDT | Tornado Warning | JAX | Duval, Nassau | 45 min |
| Aug 22, 1:24 PM EDT | Tornado Warning | JAX | Duval, Saint Johns | 51 min |
| Aug 22, 2:10 PM EDT | Tornado Warning | JAX | Duval, Nassau | 50 min |
| Aug 22, 2:11 PM EDT | Tornado Warning | JAX | Duval, Nassau | 49 min |
| Aug 22, 3:18 PM EDT | Areal Flood Warning | JAX | Baker, Duval, Nassau, Saint Johns | 4 hr |
| Aug 22, 4:28 PM EDT | Gale Warning | JAX | 12 hr | |
| Aug 22, 5:01 PM EDT | Tornado Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 44 min |
| Aug 22, 5:30 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 3 hr |
| Aug 22, 5:44 PM EDT | Tornado Warning | JAX | Clay, Duval, Saint Johns | 35 min |
| Aug 22, 6:36 PM EDT | Areal Flood Warning | JAX | Baker, Columbia, Hamilton, Nassau, Union | 4 hr |
Nearby
Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.